Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Gallbladder removed. Started abdominal pain, got diarrhoea and feeling something struck in throat. What to do?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1801 Questions
Question
Had my gallbladder removed 6 months ago because of pain after fatty meals. The other night I had severe abdominal pain right middle, that sent me to the er. Ct scan and ultrasound were negative for anything bilirubin was 1.5 so slightly off. Got diahrrea after the contrast drink that has lasted 4 days got Pepcid drip at the er which did nothing for the pain at the time but haven't had the pain since. Since I have had issues of gas, feeling on mucus stuck in my throat pain that moved to under my belly button. Also have a warm tight sensation below my right shoulder blade. My surgeon is sending me for an mrcp but that's three days away and I still can't eat much then I have gas, burping feeling in my throat.
Posted Sat, 27 Oct 2012 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 3 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer your question.

Feeling of something stuck in the throat is called globus and acid reflux disease is one of the causes. Burping again can occur in acid reflux disease.

You can take medications like prilosec for relief of symptoms.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Gallbladder removed. Started abdominal pain, got diarrhoea and feeling something struck in throat. What to do? 16 hours later
What about having the diarrhea for so many days now and still not eating much other than crackers or toast. Trying Pepcid for the other symptoms now.
 
 
Answered by Dr. Ratnakar Kini 7 hours later
Hi,
Though diarrhea is expected after gallbladder removal, you have had a short term diarrhea nearly 6 months after the surgery which may not be related to the surgery.
If gastrograffin contrast was used, diarrhea may occur.

Regarding the MRCP that is suggested, it should be done as your bilirubin value is higher than normal and your doctor wants to know whether there are any stones in the common bile duct that is obstructing the flow of bile.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor